Alert archive / Louisiana / Flash Flood Warnings in 2007
Flash Flood Warning 9, NWS New Orleans, LA
NWS New Orleans, LA issued this flash flood warning at Jan 4, 2007, 4:13 PM CST for Pointe Coupee Parish, West Feliciana Parish, Louisiana. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 4, 2007, 4:13 PM CST (22:13 UTC)
- Expired
- Jan 4, 2007, 8:15 PM CST
- In force
- 4 hr
- Issued by
- NWS New Orleans, LA
- Area
- Whole counties
Counties Pointe Coupee Parish, LA, West Feliciana Parish, LA
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 10.2 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 9 J/kg
- Mixed-layer CIN
- -190 J/kg
- Mixed-layer LCL
- 541 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 507 m²/s²
- 0-3 km storm-relative helicity
- 661 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KLIX 042217
FFWLIX
LAC077-125-050215-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
413 PM CST THU JAN 4 2007
THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
POINTE COUPEE PARISH IN SOUTHEAST LOUISIANA
THIS INCLUDES THE CITY OF NEW ROADS
WEST FELICIANA PARISH IN SOUTHEAST LOUISIANA
THIS INCLUDES THE CITY OF ST. FRANCISVILLE
* UNTIL 815 PM CST
* AT 408 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN OVER AND SOUTH OF THE WARNED AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
WAKEFIELD...SPILLMAN...MORGANZA...LETTSWORTH AND BATCHELOR
ADDITIONAL RAINFALL AMOUNTS OF 2 TO 4 INCHES ARE POSSIBLE IN THE
WARNED AREA AS THUNDERSTORMS OVER SOUTH CENTRAL LOUISIANA MOVE NORTH.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT ONLY TAKES A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.
LAT...LON 3051 9173 3052 9143 3064 9132 3073 9132
3079 9125 3099 9121 3100 9176
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this flash flood warning went out at Jan 4, 3:42 PM CST, 31 minutes earlier.
Area forecast discussion, Jan 4, 3:42 PM CST, 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
342 PM CST THU JAN 4 2007
.DISCUSSION...
THE UPPER LEVEL LOW SPINNING OVER SOUTH CENTRAL TEXAS CONTINUES TO
MOVE SLOWLY EASTWARD...WITH THE ASSOCIATED RAIN SHIELD MOVING
SLOWLY ACROSS LOUISIANA. A NORTHWARD MOVING WARM FRONT...CURRENTLY
IN THE VICINITY OF INTERSTATE 12...WILL HELP TO DESTABILIZE THE
ATMOSPHERE AND PRODUCE A POSSIBLE ISOLATED SEVERE THUNDERSTORM. A TORNADO
WATCH IS IN EFFECT FOR MOST PARISHES AND COUNTIES...VALID UNTIL 9
PM THIS EVENING. THE GREATEST THREAT WILL BE ALONG AND SOUTH OF
THE SLOWLY ADVANCING WARM FRONT.
THE MAIN CONCERN CONTINUES TO BE HEAVY RAINFALL AND POTENTIAL FLOODING
PROBLEMS. A FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH TOMORROW
MORNING...WITH WIDESPREAD TOTALS OF 2 TO 4 INCHES POSSIBLE AND
ISOLATED SPOTS OF 4 TO 6 INCHES. I KNOW THAT THIS MIGHT SOUND OLD
BY NOW...BUT IT IS WORTH MENTIONING AGAIN. THE GROUND IS ALREADY
SATURATED FROM THE RECENT RAINS...AND AREA WATERWAYS ARE HIGHER
THAN NORMAL. THE INCREASED RUNOFF FROM THIS SYSTEM WILL RESULT IN
AN ENHANCED FLASH FLOOD THREAT...ALONG WITH CAUSING MANY AREA
RIVERS TO RISE ABOVE FLOOD STAGE. RIVER INTERESTS SHOULD CONTINUE
TO MONITOR THE LATEST FORECASTS CRESTS AND TAKE NECESSARY
PRECAUTIONS TO PROTECT LIFE AND PROPERTY FROM RISING WATERS.
THE RAIN SHOULD BE OUT OF HERE BY NOON TOMORROW. HOWEVER...THERE WILL NOT
BE MUCH TIME FOR THE ATMOSPHERE OR THE GROUND TO RECOVER BEFORE
THE NEXT SYSTEM AFFECTS THE AREA. AN OPEN WAVE WILL PUSH A WEAK
COLD FRONT THROUGH THE REGION LATE SATURDAY INTO SUNDAY. RAIN
AMOUNTS SHOULD GENERALLY BE LOWER WITH THIS SYSTEM.
HOWEVER...RIVER FLOODING WILL REMAIN A CONCERN THROUGH THE WEEKEND
AS THE WATER LEVELS WILL NOT HAVE ENOUGH TIME TO DROP BETWEEN
SYSTEMS.
THINGS DRY OUT MONDAY THROUGH WEDNESDAY...WITH A QUIET WEATHER
PATTERN FORECAST FOR THE BEGINNING OF THE WORK WEEK. AFTERNOON
TEMPERATURES WILL BE IN THE 60S WHILE MORNING LOWS WILL BE IN THE
UPPER 30S NORTH AND 40S SOUTH. RAIN CHANCES CREEP BACK INTO THE
FORECAST LATE THURSDAY INTO FRIDAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 57 72 56 73 / 90 20 10 50
BTR 57 73 57 74 / 90 20 10 50
MSY 60 72 61 76 / 90 30 10 50
GPT 60 70 58 73 / 90 50 10 40
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...FLASH FLOOD WATCH THROUGH FRIDAY MORNING FOR LAZ034-LAZ035-
LAZ036-LAZ037-LAZ038-LAZ039-LAZ040-LAZ046-LAZ047-LAZ048-
LAZ049-LAZ050-LAZ056-LAZ057-LAZ058-LAZ059-LAZ060-LAZ061-
LAZ062-LAZ063-LAZ064-LAZ065-LAZ066-LAZ067-LAZ068-LAZ069-
LAZ070.
MS...FLASH FLOOD WATCH THROUGH FRIDAY MORNING FOR MSZ068-MSZ069-
MSZ070-MSZ071-MSZ077-MSZ080-MSZ081-MSZ082.
GM...SMALL CRAFT ADVISORY UNTIL 4 AM CST FRIDAY FOR GMZ550-GMZ555-
GMZ570-GMZ575.
&&
92/JSSHazardous weather outlook, Jan 4, 11:17 AM CST, 4 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1117 AM CST THU JAN 4 2007 GMZ530-550-555-570-575-LAZ034>040-046>050-056>070-MSZ068>071-077- 080>082-051230- PASCAGOULA TO SW PASS MISSISSIPPI RIVER OUT 20 NM- PASCAGOULA TO SW PASS MISSISSIPPI RIVER 20-60 NM OUT- SW PASS MISSISSIPPI RIVER TO ATCHAFALAYA RIVER OUT 20 NM- SW PASS MISSISSIPPI RIVER TO ATCHAFALAYA RIVER 20-60 NM OUT-AMITE- ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK- HARRISON-IBERVILLE-JACKSON-LAKES PONTCHARTRAIN AND MAUREPAS- LIVINGSTON-LOWER JEFFERSON-LOWER LAFOURCHE-LOWER PLAQUEMINES- LOWER ST BERNARD-LOWER TERREBONNE-ORLEANS-PEARL RIVER-PIKE- POINTE COUPEE-ST CHARLES-ST HELENA-ST JAMES-ST JOHN THE BAPTIST- ST TAMMANY-TANGIPAHOA-UPPER JEFFERSON-UPPER LAFOURCHE- UPPER PLAQUEMINES-UPPER ST BERNARD-UPPER TERREBONNE-WALTHALL- WASHINGTON-WEST BATON ROUGE-WEST FELICIANA-WILKINSON- 1117 AM CST THU JAN 4 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE GULF OF MEXICO...SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. .DAY ONE...THIS AFTERNOON AND TONIGHT .HEAVY RAINFALL AND FLOODING... A FLASH FLOOD WATCH TAKES EFFECT AT NOON TODAY FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. INCREASING MOISTURE AHEAD OF A LOW PRESSURE SYSTEM NEAR THE TEXAS COAST WILL MOVE NORTHWARD INTO LOUISIANA LATER TODAY. WIDESPREAD RAINFALL IS EXPECTED TO OCCUR WITH ACCUMULATIONS OF 3 TO 5 INCHES ANTICIPATED BY FRIDAY MORNING. SOME FLASH FLOODING MAY OCCUR DURING PERIODS OF HEAVY RAINFALL. .SEVERE THUNDERSTORMS... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS WITH THE PASSAGE OF THIS SYSTEM. THE MAIN HAZARDS WITH ANY SEVERE THUNDERSTORMS WILL BE DAMAGING STRAIGHT LINE WINDS AND ISOLATED TORNADOES. AS A WARM FRONT MOVES INLAND TODAY...THE SEVERE WEATHER RISK WILL INCREASE FOR AREAS THAT IT PASSES. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A WEAKER STORM SYSTEM WILL MOVE ACROSS THE REGION THIS WEEKEND... BRINGING ANOTHER ROUND OF RAINFALL. THIS ADDITIONAL RAINFALL WILL AGGRAVATE FLOODING PROBLEMS AS THE GROUND IS ALREADY SATURATED. THE INCREASED RUNOFF WILL CONTRIBUTE TO RIVER FLOODING PROBLEMS AND LOCAL FLASH FLOOD POTENTIAL AS MANY AREA WATERWAYS WILL ALREADY BE AT BANKFULL OR ABOVE FLOOD STAGE. PERSONS NEAR RIVERS AND STREAMS SHOULD TAKE ANY NECESSARY PRECAUTIONS TO REMOVE MOVABLE PROPERTY FROM FLOOD PRONE AREAS AS AN EXTENSIVE PERIOD OF RIVER FLOODING MAY OCCUR LATER THIS WEEK INTO NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATER TODAY AND TONIGHT. EMERGENCY MANAGERS ARE ENCOURAGED TO MONITOR THE LATEST FORECASTS AND WEATHER DEVELOPMENTS OVER THE NEXT 30 HOURS. 92/JSS
In the hours before
Special weather statement, Jan 4, 2:59 PM CST, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 259 PM CST THU JAN 4 2007 LAZ034>036-046>049-056-057-042230- ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-IBERVILLE- POINTE COUPEE-ST JAMES-WEST BATON ROUGE-WEST FELICIANA- 259 PM CST THU JAN 4 2007 ...MODERATE RAINFALL CONTINUES... A LARGE AREA OF RAIN CONTINUE TO MOVE ACROSS THE RIVER PARISHES AND PARTS OF EAST CENTRAL LOUISIANA THIS AFTERNOON. RADAR ESTIMATES OF 3 TO 4 INCHES HAVE FALLEN JUST WEST OF GROSS TETE AND ONE TO ONE AND HALF INCHES OVER THE BATON ROUGE METRO AREA. A STEADY RAINFALL IS EXPECTED TO CONTINUE ACROSS SOUTH CENTRAL AND EAST CENTRAL LOUISIANA THROUGH 6 PM. MANY AREAS WILL LIKELY RECEIVE BETWEEN 1 AND 3 INCHES OF RAIN. THIS WILL LEAD TO NUISANCE STREET FLOODING AND NUISANCE FLOODING IN LOW-LYING AREAS. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR LATER STATEMENTS CONCERNING THIS HEAVY RAIN EVENT.
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 4, 4:20 PM CST | Tornado Warning | LIX | Iberville, Pointe Coupee | 25 min |
| Jan 4, 4:37 PM CST | Severe Thunderstorm Warning | LIX | West Baton Rouge | 38 min |
| Jan 4, 4:43 PM CST | Tornado Warning | LIX | East Feliciana, Pointe Coupee, West Feliciana | 47 min |
| Jan 4, 4:51 PM CST | Flash Flood Warning | LIX | Iberville | 4 hr |
| Jan 4, 5:40 PM CST | Special Marine Warning | LIX | 95 min |
Nearby
Flash Flood Warnings in Louisiana, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.